......

Signs of drug allergy

The article was professionally consulted with Master, Doctor Dang Huy Toan - Department of Pediatrics - Neonatology - Vinmec Nha Trang International General Hospital.
The signs of drug allergy are very rich and diverse in the organs and organizations of the body. Signs of an allergic reaction are manifested in mild, severe and severe forms. There are many symptoms of drug allergy without obvious symptoms that the patient cannot know such as vestibular disorders, kidney failure, blood cell loss...

1. What is drug allergy?

Drug allergy is a case in which the body cannot tolerate oral, injected, or applied drugs, leading to excessive, abnormal, and harmful reactions to the human body when using or in contact with the drug.
Drug allergy is not dose dependent so an allergic reaction will occur even if the drug is taken at the correct dose or even at a very low dose. Depending on the location, the user may be allergic to any drug, including those known as vitamin B1. In case of severe drug allergy, the person taking the drug experiences a drug shock called anaphylaxis that can lead to death.
People who are allergic to drugs are often allergic to some drugs such as antibiotics, injectable vitamins, paracetamol, anesthetics, sleeping pills, muscle relaxants, some hormones,...
The cause of drug allergy is due to a substance that is available in the body called histamine and in the tissues in the form of an electrostatic histamine-heparine bond is inactive. When a foreign substance enters the body of an allergic person, this electrostatic connection is severed, releasing histamine, creating a pharmacodynamic effect that acts on the circulatory system to:
Dilate blood vessels, causing a drop in blood pressure Causing the heart to beat faster. headache caused by increased intracranial pressure Constricts the trachea causing suffocation Causes smooth muscle contractions on the digestive system Therefore anti-allergic drugs are often referred to as antihistamines. In addition, many studies have shown that there is a genetic link between parents and children. If parents have allergies, there is a 50% chance that the child will have allergies and be related to the same allergy. In some cases, hospital medical-pharmaceutical staff, through the study, it was found that they are 2.5 times more likely to have a drug allergy than other people; The use of drugs that have been used for a long time makes them not only ineffective but can turn into other substances, causing poisoning for users.
In addition, there are too many drugs put on the market but there is a lack of information on proper safety instructions and we have not been able to manage the sources of these domestically produced and imported drugs.

2. Signs of drug allergy

Dị ứng thuốc
Nổi mề đay thường là biểu hiện hay gặp và là triệu chứng ban đầu của phần lớn các trường hợp dị ứng thuốc
Urticaria :
Urticaria is often a common manifestation and is the initial symptom of most drug allergies, including very severe drug allergies. All drugs can cause urticaria, but most are allergic to antibiotics, vaccines, serums, anti-inflammatory drugs, analgesics, antipyretics... Urticaria may appear. After taking the drug from 5-10 minutes to a few days depending on the type of allergy and the patient's body. The patient feels hot, itchy, on the skin this rash and edema. Severe cases accompanied by urticaria may cause abdominal pain, joint pain, dizziness, nausea, headache, fatigue, high fever... Rash, erythema:
On the skin appears a rash or papule form or measles-like rash, as small as a pinhead on the trunk and can join together to form plaques, causing itching... Erythema may appear after taking the drug for about 1 week and persist for a few weeks. Quincke's edema:
Quincke's edema is a form of giant urticaria with manifestations of local swelling under the skin, which can cause itching and pain. The cause may be due to an allergy to antibiotics, serum, antipyretic, anti-inflammatory, pain reliever... After taking the drug, Quincke's edema often appears in thin skin areas, lips, neck, around the eyes, abdomen, etc. Extremities, genitals... Quincke's edema size is often large, sometimes as large as the hand, if it is close to the eyes, it can make the eyes narrow, and the lips make the lips swollen and deformed. Quincke's edema skin color is normal or pale pink, sometimes combined with urticaria... Quincke's edema manifests in the face, often causing the sufferer to swell to two eyelids, lips and facial skin, accompanied by symptoms of headache and sadness. vomit. Quincke's edema also manifests in the pharynx, larynx - this is the most dangerous condition for patients, causing difficulty breathing, dry cough, blood loss and cyanosis. Serious disease can cause tracheal spasm, causing the patient to suffocate, possibly death if not given emergency treatment and prompt treatment. Erythema multiforme with bullous syndrome (Stevens-Johnson syndrome):
This is a severe, dangerous allergic reaction. This syndrome may appear hours to days after taking the drug. The patient feels tired, itchy all over, has a burning sensation, high fever, red rash, blisters on the skin, natural cavities such as eyes, mouth, throat, genitals leading to ulcers, mucosal necrosis of these niches May be accompanied by liver and kidney damage, severe form can be fatal. Toxic epidermal necrolysis (Lyell's syndrome):
Lyell's syndrome is also one of the severe allergic drug reactions, which can appear hours to weeks after taking the drug. The patient feels fatigue, insomnia, high fever, itching all over, red patches appear on the skin, sometimes there are hemorrhages, a few days later, the epidermis separates from the skin. plaques Can cause hepatitis, kidney disease, the patient's condition is often very severe, quickly leading to death.

3. How about drug allergy?

When noticing symptoms of drug allergy, the patient should:
Immediately stop injecting, oral, topical, eye drops, nose,... If the allergy is mild, use anti-allergic drugs, Severe cases like difficulty breathing, digestive disorders, chest tightness, rash all over the body... It is necessary to quickly bring the patient to the medical center for timely emergency treatment. The patient must remember the drug that causes allergies in his body, inform the doctor about the drug he has ever been allergic to, so that the doctor does not prescribe that drug anymore, the doctor will use another drug instead. to treat illness.

4. Prevention of drug allergies?

Dị ứng thuốc
Chỉ nên dùng thuốc điều trị bệnh theo đúng toa chỉ định của bác sĩ
Allergic reactions to a drug are more severe than the previous one. The use of anti-allergy medicine is only temporary and does not solve the cause of the allergy, so the best way to avoid allergies and to prevent them. Patients need to follow the following rules:
Should only use medical treatment according to the doctor's prescription and use the drug strictly according to the instructions of the treating doctor. Do not arbitrarily buy drugs for self-treatment as well as recommend drugs to treat others simply because they think they have the same disease as you. Once you are allergic to any drug, absolutely do not use that drug again. When you go to the doctor or go to the pharmacy to buy medicine, you must inform the doctor or pharmacist of the drugs that you have been allergic to in the past and the drugs you are currently taking so that you can guide them to use them properly. reasonable, safe.

Để đặt lịch khám tại viện, Quý khách vui lòng bấm số HOTLINE hoặc đặt lịch trực tiếp TẠI ĐÂY. Đặt lịch nhanh chóng và theo dõi lịch hẹn thuận tiện hơn qua ứng dụng MyVinmec. Quý khách cũng có thể quản lý, theo dõi lịch và đặt hẹn tư vấn từ xa qua video với các bác sĩ Vinmec mọi lúc mọi nơi ngay trên ứng dụng.

5 lượt đọc

Dịch vụ từ Vinmec

Bài viết liên quan